Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis

Volume 2014, Article ID 539701, 9 pages

http://dx.doi.org/10.1155/2014/539701
Research Article

New Explicit Bounds on Gamidov Type Integral Inequalities for Functions in Two Variables and Their Applications

1School of Science, Southwest University of Science and Technology, Mianyang 621010, China

2School of Business, Sichuan University, Chengdu 610064, China

Received 14 February 2014; Accepted 10 June 2014; Published 22 June 2014

Academic Editor: Praveen Agarwal

Copyright © 2014 Kelong Cheng and Chunxiang Guo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Some linear and nonlinear Gamidov type integral inequalities in two variables are established, which can give the explicit bounds on the solutions to a class of Volterra-Fredholm integral equations. Some examples of application are presented to show boundedness and uniqueness of solutions of a Volterra-Fredholm type integral equation.

1. Introduction

Integral inequalities that give explicit bounds on unknown functions provide a very useful and important device in the study of many qualitative as well as quantitative properties of solutions of differential and integral equations. During the past few years, an enormous amount of effort has been devoted to the discovery of new types of inequalities and their applications in various branches of ordinary and partial differential and integral equations; see [114] and the references given therein.

In particular, Gamidov [6], while studying the boundary value problem for higher order differential equations, initiated the study of obtaining explicit upper bounds on the integral inequalities of the forms for , under some suitable conditions on the functions involved in (1). Later, such inequalities (usually called Gamidov type inequalities) are also discussed by Bainov and Simeonov [15] and Pachpatte [16, 17]. In [16], Pachpatte established more general Gamidov inequalities as follows: and also generalized it to a general version in two independent variables [18] as follows: Based on the results of inequalities (3), the retarded cases with power nonlinearity of inequalities (3) are studied by Ma and Pečarić [19]. As a matter of fact, the results of inequality (2) are not right. In the proof of Theorem 1 in [16] about inequalities (2), by definition and inequalities , they obtained (for details, see [16, page 355]). However, we can see easily that is a function in , while it was treated as a constant in [16].

In this paper, we discuss some linear and nonlinear Gamidov type integral inequalities and obtain new explicit bounds on these inequalities. Moreover, we also give some examples to show boundedness and uniqueness of solutions of a Volterra-Fredholm type integral equation.

2. Linear Gamidov Type Integral Inequalities

In what follows, denotes the set of real numbers, , , , and are given subsets of . Let . denotes the collection of continuous functions from to .

Lemma 1. Assume , , , and for . If , then the following explicit estimate holds for .

Proof. Obviously, is a constant. Letting , from (4), we have Since is positive, then Integrating for both sides of (7) on , we have Consequently, it follows from the inequality above that where . Substituting the inequality above into (6), we get the explicit estimate (5) for .

Theorem 2. Assume , , , , , and , , are nondecreasing in and . If satisfies then, under the condition that the following explicit estimate holds for .

Proof. Fixing any arbitrary , then for , from (10), we have where we apply that , , and are nondecreasing in and .

Define a function , by the right side of (13). Then, is positive and nondecreasing in and , and Furthermore, we have Since is nondecreasing in , from (16), one gets Keeping fixed in (17), setting , and integrating it from to , we get It follows from (14) and (15) that where Now, a suitable application of Lemma 1 yields Since the inequality above holds for all , taking and in (21), we have for , where Substituting (23) into (22) and simplifying it, we get Considering that and are arbitrary, we replace and by and , respectively, and get the desired estimate (12). The proof is complete.

Remark 3. If , , and are not nondecreasing, our result also holds, since we can replace it by , , and .

Remark 4. As for inequality (3) discussed by Pachpatte [18] or a more general case as follows: there are some technical problems which we do not discuss here. Clearly, inequalities (4) are the special case of inequalities (25); that is, and .

3. Nonlinear Gamidov Type Integral Inequalities

In this section, we discuss some integral inequalities with some power nonlinear terms.

Lemma 5 (see [20]). Let , , and . Then for any .

Theorem 6. Assume that , , , , and are defined as in Theorem 2. If satisfies where , , and , , and are constants, then, under the condition that the following explicit estimate holds for , where for any .

Proof. Define a function by for . Then, from (27), we have or

Applying Lemma 5, for any , we get Substituting (34) into (31), we get which is similar to inequality (10), where , , , , and are defined as in (30). It is easy to see that , , and are nonnegative, continuous, and nondecreasing for .

A suitable application of Theorem 2 to (35) yields Substituting (36) into (33), we can get (29).

Remark 7. In [19], Ma and Pečarić discussed the retarded Gamidov type integral inequality: As mentioned above, the results of inequality (3) obtained by Pachpatte [18] are not right. So the results in [19] are not valid.

When ,   in Theorem 6, an Ou-Iang version of Gamidov type inequality is obtained as follows.

Corollary 8. Assume that , , , , and are defined as in Theorem 2. If satisfies Then, under the condition that the following explicit estimate holds for , where for any .

When , in Theorem 6, we can get an interesting result as follows.

Corollary 9. Assume that , , , , and are defined as in Theorem 2. If satisfies then, under the condition that the following explicit estimate holds for , where for any .

4. Applications

In this section, we present some applications of our results to study boundedness and uniqueness of solutions of a Volterra-Fredholm integral equation in two independent variables.

Considering the following integral equation: for , where , , , , , , and is a constant.

Theorem 10. Assume that the functions and in (46) satisfy the conditions where and are defined as in Theorem 2, and satisfying , are constants. If and is a solution of (46) and (47), then for and any , where , , , , and are defined as in Theorem 6.

Proof. Letting be a solution of (46), from (47), we have An application of the inequality given in Theorem 6 to (50) yields (49). The right-hand side of (49) gives us the bound on the solution of (46) in terms of the unknown functions.

Considering the following integral equation: for , where , , , , , .

Theorem 11. Assume that the functions and in (46) satisfy the conditions where and are defined as in Theorem 2, is a constant. If where and are defined as in Corollary 9 and is a solution of (51) and (52), then (51) has at most one solution.

Proof. Let and be two solutions of (51); that is, From (51) and (54), we have According to Corollary 9, we obtain that , which implies for .

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors are very grateful to the referees for their helpful comments and valuable suggestions. This work is supported by the Doctoral Program Research Funds of Southwest University of Science and Technology (no. 11zx7129) and the Fundamental Research Funds for the Central Universities (no. skqy201324).

References

  1. W.-S. Cheung and Q.-H. Ma, “On certain new Gronwall-Ou-Iang type integral inequalities in two variables and their applications,” Journal of Inequalities and Applications, no. 4, pp. 347–361, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. Deng and C. Prather, “Generalization of an impulsive nonlinear singular Gronwall-Bihari inequality with delay,” Journal of Inequalities in Pure and Applied Mathematics, vol. 9, no. 2, article 34, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. S. Deng, “Nonlinear discrete inequalities with two variables and their applications,” Applied Mathematics and Computation, vol. 217, no. 5, pp. 2217–2225, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. S. S. Dragomir and Y.-H. Kim, “Some integral inequalities for functions of two variables,” Electronic Journal of Differential Equations, vol. 2003, article 10, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. S. S. Dragomir, Some Gronwall type inequalities and Applications, Nova Science Publishers, New York, NY, USA, 2003. View at Zentralblatt MATH · View at MathSciNet
  6. S. G. Gamidov, “Integral inequalities for boundary value problems for differential equations,” Differential Equations, vol. 5, pp. 463–472, 1969. View at Google Scholar · View at MathSciNet
  7. Y.-H. Kim, “Gronwall, Bellman and Pachpatte type integral inequalities with applications,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e2641–e2656, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. Medveď, “Nonlinear singular integral inequalities for functions in two and n independent variables,” Journal of Inequalities and Applications, vol. 5, no. 3, pp. 287–308, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. Y. Tian, M. Fan, and F. Meng, “A generalization of retarded integral inequalities in two independent variables and their applications,” Applied Mathematics and Computation, vol. 221, pp. 239–248, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. W.-S. Wang, “A generalized retarded Gronwall-like inequality in two variables and applications to BVP,” Applied Mathematics and Computation, vol. 191, no. 1, pp. 144–154, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. W.-S. Wang and C.-X. Shen, “On a generalized retarded integral inequality with two variables,” Journal of Inequalities and Applications, vol. 2008, Article ID 518646, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. Zhang and F. Meng, “On certain integral inequalities in two independent variables for retarded equations,” Applied Mathematics and Computation, vol. 203, no. 2, pp. 608–616, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. K. Zheng, “Some retarded nonlinear integral inequalities in two variables and applications,” Journal of Inequalities in Pure and Applied Mathematics, vol. 9, no. 2, article 57, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. K. Zheng, “Bounds on some new weakly singular Wendroff-type integral inequalities and applications,” Journal of Inequalities and Applications, vol. 2013, article 159, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. D. Bainov and P. Simeonov, Integral Inequalities and Applications, vol. 57 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  16. B. G. Pachpatte, “A note on certain integral inequality,” Tamkang Journal of Mathematics, vol. 33, no. 4, pp. 353–358, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. B. G. Pachpatte, “Explicit bounds on Gamidov type integral inequalities,” Tamkang Journal of Mathematics, vol. 37, no. 1, pp. 1–9, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. B. G. Pachpatte, “On a certain retarded integral inequality and its applications,” Journal of Inequalities in Pure and Applied Mathematics, vol. 5, no. 1, article 19, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Q.-H. Ma and J. Pečarić, “On certain new nonlinear retarded integral inequalities for functions in two variables and their applications,” Journal of the Korean Mathematical Society, vol. 45, no. 1, pp. 121–136, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. F. C. Jiang and F. W. Meng, “Explicit bounds on some new nonlinear integral inequalities with delay,” Journal of Computational and Applied Mathematics, vol. 205, no. 1, pp. 479–486, 2007. View at Publisher · View at Google Scholar · View at MathSciNet